Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 9, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Mar 30, 2006, 4:00 AM CST for Jewell County, Mitchell County, Osborne County, Kansas. It took effect at Mar 30, 2006, 6:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2006, 4:00 AM CST (10:00 UTC)
- In effect from
- Mar 30, 2006, 6:00 AM CST
- Expired
- Mar 30, 2006, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS
The radar
The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 301000 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 400 AM CST THU MAR 30 2006 KSZ007-018-019-301800- /O.NEW.KGID.WI.Y.0009.060330T1200Z-060330T1800Z/ JEWELL-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...MANKATO...OSBORNE...BELOIT 400 AM CST THU MAR 30 2006 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. SOUTH WINDS ARE EXPECTED TO INCREASE TO AROUND 30 MPH WITH GUST TO 45 MPH THIS MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS73 KGID 301740 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1140 AM CST THU MAR 30 2006 KSZ007-018-019-301845- /O.EXP.KGID.WI.Y.0009.000000T0000Z-060330T1800Z/ JEWELL-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...MANKATO...OSBORNE...BELOIT 1140 AM CST THU MAR 30 2006 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... GUSTY SOUTH WINDS AT 20 TO 30 MPH ARE EXPECTED TO CONTINUE INTO THE EARLY AFTERNOON BEFORE SWITCHING TO THE WEST BY LATE AFTERNOON. THE WIND SPEEDS SHOULD REMAIN JUST BELOW ADVISORY CRITERIA FOR THE REMAINDER OF THE DAY SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON. $$ EWALD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:32 AM CST, 28 minutes earlier.
Area forecast discussion, Mar 30, 3:32 AM CST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 332 AM CST THU MAR 30 2006 .DISCUSSION...SEVERAL FORECAST CONCERNS THIS MORNING...INCLUDING WINDY CONDITIONS THIS MORNING...THUNDERSTORMS TODAY AND MORE WIND THIS AFTERNOON AND EVENING. BEYOND TODAY...THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY NIGHT. CURRENT ANALYSIS HAS SURFACE LOW IN SOUTHWEST NEBRASKA WITH DRY LINE DRAPED ACROSS SOUTHWEST NEBRASKA AND WESTERN NEBRASKA. RADAR HAS SOME CELLS DEVELOPING IN THE DEEPER MOISTURE JUST TO THE SOUTHWEST OF THE FORECAST AREA. THE SURFACE LOW AND COLD FRONT MOVE THROUGH THE FORECAST AREA BY EARLY THIS AFTERNOON. EXPECT THAT THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT AS THE STRONGEST UPPER LEVEL SUPPORT MOVES INTO THE AREA. AHEAD OF THE COLD FRONT THERE ARE VERY STRONG WINDS ALOFT. SURFACE WIND SPEEDS HAVE BEEN NEAR ADVISORY CRITERIA OCCASIONALLY DURING THE NIGHT. EXPECT THAT THE FAR SOUTHEAST PART OF THE FORECAST AREA WILL HAVE SOME WINDY CONDITIONS DURING THE MORNING. ONCE THE FRONT MOVES THROUGH THE WINDS WILL PICK UP AGAIN FROM THE NORTHWEST THIS AFTERNOON AND EVENING. WILL HAVE TO MONITOR THE WINDS DURING THIS TIME. EXPECT THAT THERE WILL BE ANOTHER BRIEF PERIOD WITH WINDS APPROACHING WIND ADVISORY CRITERIA. TONIGHT THIS SYSTEM MOVES RAPIDLY TO THE NORTHEAST BRINGING AND END TO THE THUNDERSTORMS. AS HIGH PRESSURE BUILDS IN AT THE SURFACE THE WINDS WILL ALSO DIMINISH. SURFACE HIGH PRESSURE AND AN UPPER RIDGE WILL ALLOW FOR MOSTLY SUNNY SKIES. THE NEXT SYSTEM MOVES THROUGH THE AREA SATURDAY WITH ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT. MADE NO CHANGES TO SATURDAY AND BEYOND. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...WIND ADVISORY UNTIL NOON CST TODAY FOR KSZ007-KSZ018-KSZ019. && JCB
Hazardous weather outlook, Mar 29, 7:38 PM CST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 738 PM CST WED MAR 29 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 738 PM CST WED MAR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT THERE IS A RISK FOR THUNDERSTORMS LATE THIS EVENING AND OVERNIGHT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE...WITH HAIL TO THE SIZE OF QUARTERS THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE OUTLOOK AREA ON THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY AFTERNOON. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:38 AM CST | Severe Thunderstorm Warning | GID | Osborne | 19 min |
| Mar 30, 5:42 AM CST | Severe Thunderstorm Warning | GID | Smith | 43 min |
| Mar 30, 6:35 AM CST | Severe Thunderstorm Warning | GID | Jewell | 21 min |
| Mar 30, 11:00 AM CST | Severe Thunderstorm Warning | GID | Phillips | 36 min |
| Mar 30, 11:22 AM CST | Severe Thunderstorm Warning | GID | Smith | 38 min |
| Mar 30, 11:58 AM CST | Severe Thunderstorm Warning | GID | Smith | 24 min |
| Mar 30, 12:17 PM CST | Severe Thunderstorm Warning | GID | Mitchell | 32 min |
| Mar 30, 12:31 PM CST | Severe Thunderstorm Warning | GID | Jewell | 37 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.